Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 60, NWS Tulsa, OK

April 11, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2016, 2:28 PM CDT for Pushmataha County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2016, 2:28 PM CDT (19:28 UTC)
Expired
Apr 11, 2016, 3:00 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 2:38 PM CDTHAIL 1Moyers, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:38 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WUUS54 KTSA 111928
SVRTSA
OKC127-112000-
/O.NEW.KTSA.SV.W.0060.160411T1928Z-160411T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 300 PM CDT

* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  MOYERS...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANTLERS...                        KOSOMA...
  SNOW...                           DUNBAR...
  KELLOND...                        MOYERS...
  EUBANKS...                        FINLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3418 9578 3443 9578 3455 9549 3426 9534
TIME...MOT...LOC 1927Z 249DEG 43KT 3430 9578 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
687 
WWUS54 KTSA 111940
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT MON APR 11 2016

OKC127-112000-
/O.CON.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/
PUSHMATAHA OK-
240 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN PUSHMATAHA COUNTY...

AT 239 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KOSOMA TO 2 MILES NORTHEAST OF
ANTLERS...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS...                        KOSOMA...
SNOW...                           DUNBAR...
KELLOND...                        MOYERS...
EUBANKS...                        FINLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

&&

LAT...LON 3421 9569 3442 9576 3455 9549 3426 9534
TIME...MOT...LOC 1939Z 247DEG 36KT 3442 9570 3425 9559 

HAIL...1.00IN
WIND...60MPH
 
$$
108 
WWUS54 KTSA 111950
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON APR 11 2016

OKC127-112000-
/O.CON.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/
PUSHMATAHA OK-
250 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...

AT 249 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF KOSOMA TO 7 MILES SOUTHWEST OF
SNOW...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FINLEY...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.

&&

LAT...LON 3424 9549 3438 9561 3447 9548 3426 9534
TIME...MOT...LOC 1949Z 253DEG 39KT 3438 9553 3430 9548 

HAIL...0.88IN
WIND...60MPH
 
$$
950 
WWUS54 KTSA 111958
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT MON APR 11 2016

OKC127-112007-
/O.EXP.KTSA.SV.W.0060.000000T0000Z-160411T2000Z/
PUSHMATAHA OK-
258 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL
PUSHMATAHA COUNTY
WILL EXPIRE AT 300 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN OKLAHOMA.

LAT...LON 3424 9549 3438 9561 3447 9548 3426 9534
TIME...MOT...LOC 1956Z 249DEG 43KT 3438 9553 3430 9548 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:24 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 11, 12:24 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1224 PM CDT MON APR 11 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR CIGS will lift to VFR from north to south behind a cold front
as the afternoon progresses. Coverage of TSRA to remain south
of KFSM and KMLC into the evening...but will carry a VCTS at KMLC
for the early portion of the TAF period. VFR conditions expected
at all locations from mid evening on. Sfc winds will also relax
for the latter half of the TAF period.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT MON APR 11 2016/

DISCUSSION...
Have made pop adjustments based on recent radar trends. Ongoing
showers and thunderstorms across southeast Oklahoma and west
central Arkansas will continue to push east...leaving most of the
area precip free for several hours which should continue into the
afternoon. Cold front advancing through northeast Oklahoma and
northwest Arkansas this morning. Additional thunderstorm focus for
the latter part of afternoon into the evening will likely be
across far southeast Oklahoma....however some model trends
indicate best setup may be south of the red river.
Additionally...coverage and intensity of any severe storms will
be dependent on how quick the aforementioned locations can
destabilize by peak heating time.

High temperatures will likely need to be revisited around noon as
cloud cover trends suggest warming will be hampered...especially
locations that are already...or will be north of the boundary this
afternoon.

Updated ZFP(updated for POPs)/AFM/PFM already sent.

TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.

SHORT TERM...23

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 11, 12:09 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT MON APR 11 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1209 PM CDT MON APR 11 2016

|...SEVERE THUNDERSTORM POTENTIAL SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS LATER THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
    RISK...LIMITED.
    AREA...FAR SOUTHEAST OKLAHOMA
    ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET... MID AFTERNOON.

    AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...PARTS OF EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST OKLAHOMA THIS MORNING HAVE
PUSHED INTO ARKANSAS AS OF EARLY AFTERNOON. A COLD FRONT HAS
MOVED THROUGH NORTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
AS WELL. WHILE EARLIER ACTIVITY HAS STABILIZED AREAS AHEAD OF THE
FRONT...BREAKS IN THE CLOUDS HAVE OCCURRED BACK TO THE WEST...AND
THIS TREND IS EXPECTED TO CONTINUE FURTHER EAST INTO THE
AFTERNOON FOR MANY LOCATIONS AHEAD OF THE FRONT.

ADDITIONAL THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP THIS
AFTERNOON ACROSS SOUTH CENTRAL OKLAHOMA WHERE SUFFICIENT
DESTABILIZATION HAS TAKEN PLACE AHEAD OF THE COLD FRONT. SEVERE
WEATHER POTENTIAL WILL EXIST ACROSS SOUTHEAST OKLAHOMA AND PARTS
OF WEST CENTRAL ARKANSAS...WITH ENHANCED SEVERE POTENTIAL
EXISTING ACROSS FAR SOUTHEAST OKLAHOMA FOR LOCATIONS NEAR THE RED
RIVER. AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY THOSE THAT
DEVELOP ACROSS FAR SOUTHEAST OKLAHOMA WILL BE CAPABLE OF PRODUCING
TENNIS BALL SIZED HAIL...WINDS TO 70 MPH...AND ISOLATED
TORNADOES. MOST THUNDERSTORMS...AND THE SEVERE WEATHER RISK WILL
BE SOUTH AND EAST OF THE AREA BY MID TO LATE EVENING.

ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL GUST TO 30 MPH
ACROSS PARTS OF EASTERN OKLAHOMA BEHIND THE COLD FRONT THIS
AFTERNOON. THE AREA THAT WILL SEE THE HIGHEST WIND GUSTS ALSO SAW
AMPLE RAINFALL LAST NIGHT...WHICH WILL HELP TO LIMIT THE OVERALL
FIRE DANGER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
QUIET WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WORK WEEK IN
THE WAKE OF TODAYS COLD FRONTAL PASSAGE. A STRONG UPPER LEVEL
STORM SYSTEM WILL APPROACH THE REGION THIS UPCOMING WEEKEND...AND
WILL LEAD TO INCREASED THUNDERSTORM CHANCES...ESPECIALLY BY
SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 11, 8:45 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 AM CDT MON APR 11 2016

OKZ049-111415-
PUSHMATAHA OK-
845 AM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 915 AM CDT...

AT 845 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATTAN...
MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS...                        RATTAN...
CLOUDY...                         OLETA...
DELA...                           CORINNE...

LAT...LON 3424 9561 3444 9517 3424 9505 3424 9515
      3417 9515 3416 9543 3416 9555
TIME...MOT...LOC 1345Z 247DEG 33KT 3421 9546
Special weather statement, Apr 11, 8:49 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 AM CDT MON APR 11 2016

OKZ049-053-111415-
PUSHMATAHA OK-CHOCTAW OK-
849 AM CDT MON APR 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND
SOUTHEASTERN PUSHMATAHA COUNTIES UNTIL 915 AM CDT...

AT 849 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OLETA...MOVING
EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN...                         CLOUDY...
OLETA...                          HUGO LAKE STATE PARK...
SOBOL...                          CORINNE...
APPLE...

LAT...LON 3410 9543 3427 9548 3441 9505 3425 9505
      3424 9515 3416 9515 3416 9516 3414 9516
TIME...MOT...LOC 1349Z 254DEG 41KT 3421 9537

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:06 PM CDTSpecial Weather StatementTSAOsage39 min
Apr 10, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 7:17 PM CDTSpecial Weather StatementTSANowata43 min
Apr 10, 7:22 PM CDTSevere Thunderstorm WarningTSANowata, Washington38 min
Apr 10, 7:57 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington33 min
Apr 10, 7:58 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington47 min
Apr 10, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington47 min
Apr 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Apr 10, 9:34 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Apr 10, 10:00 PM CDTSevere Thunderstorm WarningTSANowata, Washington45 min
Apr 10, 10:43 PM CDTSpecial Weather StatementTSACraig47 min
Apr 11, 12:47 AM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 11, 12:59 AM CDTSevere Thunderstorm WarningTSAPawnee17 min
Apr 11, 1:19 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee41 min
Apr 11, 1:34 AM CDTSevere Thunderstorm WarningTSACreek26 min
Apr 11, 1:39 AM CDTSpecial Weather StatementTSATulsa36 min
Apr 11, 1:47 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee28 min
Apr 11, 2:02 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa43 min
Apr 11, 2:27 AM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:23 AM CDTSpecial Weather StatementTSALeFlore37 min
Apr 11, 7:39 AM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 11, 8:02 AM CDTSpecial Weather StatementTSAPushmataha13 min
Apr 11, 8:17 AM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 11, 8:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
Apr 11, 8:49 AM CDTSpecial Weather StatementTSAPushmataha26 min
Apr 11, 2:57 PM CDTSpecial Weather StatementTSAPushmataha48 min
Apr 11, 3:12 PM CDTSevere Thunderstorm WarningTSAChoctaw48 min
Apr 11, 3:14 PM CDTSevere Thunderstorm WarningTSAPushmataha16 min
Apr 11, 3:58 PM CDTSevere Thunderstorm WarningTSAChoctaw32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.